Alert archive / Washington / Gale Warnings in 2009

Gale Warning 9, NWS Seattle, WA

January 30, 2009

NWS Seattle, WA issued this gale warning at Jan 30, 2009, 2:31 AM PST. It took effect at Jan 30, 2009, 12:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2009, 2:31 AM PST (10:31 UTC)
In effect from
Jan 30, 2009, 12:00 PM PST
Expired
Jan 31, 2009, 2:10 AM PST
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WHUS76 KSEW 301031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST FRI JAN 30 2009

PZZ131-132-302300-
/O.UPG.KSEW.GL.A.0003.090131T0000Z-090131T1200Z/
/O.NEW.KSEW.GL.W.0009.090130T2000Z-090131T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST FRI JAN 30 2009

...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PLEASE SEE THE
FORECAST FOR DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-133>135-150-153-156-170-173-176-302300-
/O.NEW.KSEW.SC.Y.0221.090130T2000Z-090131T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
231 AM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST
SATURDAY. PLEASE SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
701 
WHUS76 KSEW 302256
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 PM PST FRI JAN 30 2009

PZZ131-132-310700-
/O.CON.KSEW.GL.W.0009.000000T0000Z-090131T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
256 PM PST FRI JAN 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-310700-
/O.NEW.KSEW.RB.Y.0004.090131T1200Z-090201T1200Z/
GRAYS HARBOR BAR-
256 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 4 AM
SATURDAY TO 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO
4 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-310700-
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-090201T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
256 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-310700-
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-090131T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
256 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-310700-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-090131T1200Z/
PUGET SOUND AND HOOD CANAL-
256 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
522 
WHUS76 KSEW 310509
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
909 PM PST FRI JAN 30 2009

PZZ134-311315-
/O.EXA.KSEW.GL.W.0009.000000T0000Z-090131T1200Z/
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-090131T1800Z/
ADMIRALTY INLET-
909 PM PST FRI JAN 30 2009

...GALE WARNING IN EFFECT UNTIL 4 AM PST SATURDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-311200-
/O.CON.KSEW.GL.W.0009.000000T0000Z-090131T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
909 PM PST FRI JAN 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-311315-
/O.CON.KSEW.RB.Y.0004.090131T1200Z-090201T1200Z/
GRAYS HARBOR BAR-
909 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 4 AM
SATURDAY TO 4 AM PST SUNDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 4 AM
SATURDAY TO 4 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-311315-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-090201T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
909 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-311315-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-090131T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
909 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-311200-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-090131T1200Z/
PUGET SOUND AND HOOD CANAL-
909 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
262 
WHUS76 KSEW 311010
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
210 AM PST SAT JAN 31 2009

PZZ131-132-311815-
/O.CAN.KSEW.GL.W.0009.000000T0000Z-090131T1200Z/
/O.EXB.KSEW.SC.Y.0221.000000T0000Z-090131T1900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
210 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-311815-
/O.CAN.KSEW.GL.W.0009.000000T0000Z-090131T1200Z/
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-090131T1900Z/
ADMIRALTY INLET-
210 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM
PST THIS MORNING. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-311115-
/O.CAN.KSEW.SC.Y.0221.000000T0000Z-090131T1200Z/
PUGET SOUND AND HOOD CANAL-
210 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. SEE THE FORECAST FOR DETAILS.


$$

PZZ110-311815-
/O.EXT.KSEW.RB.Y.0004.090131T1010Z-090201T1200Z/
GRAYS HARBOR BAR-
210 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-133-150-153-156-170-173-176-311815-
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-090131T1900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
210 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 29, 8:25 PM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 29, 8:25 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
825 PM PST THU JAN 29 2009

.SYNOPSIS...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST OF
THE REGION AND WEAKEN ON FRIDAY. THIS WILL ALLOW A COLD FRONT TO
REACH THE COAST FRIDAY AFTERNOON...SPREADING RAIN INLAND DURING THE
EVENING. COOLER TEMPERATURES WILL PREVAIL ON SATURDAY ALONG WITH
MOUNTAIN SNOW SHOWERS. A WEAK WARM FRONT WILL BRUSH NORTHERN PARTS
OF WESTERN WASHINGTON SUNDAY AFTERNOON THROUGH MONDAY. DRY AND MILD
WEATHER WILL FOLLOW ON TUESDAY UNDER AN UPPER LEVEL RIDGE.

&&

.SHORT TERM...IT IS A QUIET EVENING ACROSS THE REGION WITH A RIDGE
AXIS OVERHEAD. SURFACE GRADIENTS ARE PRETTY LIGHT AND PARTLY CLOUDY
SKIES WILL HELP FOG DEVELOPMENT OVERNIGHT...ESPECIALLY IN THE USUAL
SPOTS LIKE THE SOUTHWEST INTERIOR AND SOUTH SOUND. RIDGING AT THE
SURFACE AND ALOFT WILL SHIFT EAST OF THE REGION AND WEAKEN OVERNIGHT
AND EARLY FRIDAY. THIS WILL ALLOW A COLD FRONT TO SPREAD SOME PRECIP
INTO THE REGION BY FRIDAY EVENING...WITH A CONVERGENCE ZONE TO
FOLLOW AS GRADIENTS TURN ONSHORE. BY THE TIME THE FRONT REACHES THE
INTERIOR OF WESTERN WASHINGTON EARLY FRIDAY EVENING...IT DOES NOT
LOOK LIKE THERE WILL BE MUCH PRECIP WITH IT. QPF OFF THE 00Z NAM
ONLY MANAGES A FEW HUNDREDTHS AT BEST FOR SEATTLE. CURRENT FORECAST
POPS FOR THE INTERIOR ARE A BIT HIGHER THAN MOS GUIDANCE IS
SUGGESTING...BUT MESOSCALE MODELS DO SHOW SOME CONVERGENCE ZONE
ACTIVITY DEVELOPING BETWEEN 03Z AND 09Z SATURDAY SO THE POPS MAY BE
JUSTIFIED. SOME SHOWER ACTIVITY LINGERS INTO SATURDAY...WITH ONSHORE
FLOW GRADUALLY RELAXING AS A SURFACE RIDGE SETTLES OVER THE AREA
SATURDAY EVENING. HEIGHTS RISE FOR THE LATER HALF OF THE WEEKEND
WITH A DIRTY RIDGE BUILDING INTO THE OFFSHORE WATERS AND ANOTHER
WARM FRONT CLIPPING THE NORTHWEST CORNER OF THE STATE. 27

.LONG TERM...FROM PREVIOUS DISCUSSION...ECMWF HAS COME AROUND TO THE
IDEA OF LIFTING A WARM FRONT THROUGH THE AREA THE LATTER HALF OF
SUNDAY...AND KEEPING THE CHANCE FOR LIGHT RAIN ESPECIALLY FOR THE
NORTHERN HALF THROUGH MONDAY MORNING. WITH THE RIDGE AXIS MOVING
OVER US ON MONDAY...500 MB HEIGHTS WILL RISE TO AROUND 570 DAM.
THERE IS ALSO BETTER MODEL AGREEMENT MOVING THE RIDGE AXIS OVER
IDAHO ON TUESDAY...WITH EASTERLY FLOW AT THE SURFACE GIVING US DRY
AND MILD WEATHER. THE FLOW BECOMES SPLIT WITH SOUTHERN ENERGY
FORMING A CUTOFF LOW OFF THE CALIFORNIA COAST ON TUESDAY. CONFIDENCE
IN FORECAST SOLUTIONS DECREASE AFTER TUESDAY NIGHT. SO HAVE KEPT
CLIMO POPS FOR LIGHT RAIN WEDNESDAY ONWARD...BUT WITH THE SPLIT
PATTERN WE MAY VERY WELL END UP BEING DRY FOR THE REST OF THE WORK
WEEK. DAMICO

&&

.AVIATION...RADIATIONAL COOLING AND A STABLE AND MOIST LOW LEVEL AIR
MASS SHOULD GIVE AREAS OF FOG...MAINLY SOUTH INTERIOR AND SOME OF
THE RIVER VALLEYS TONIGHT. A COLD FRONT WELL OFFSHORE WILL RAPIDLY
MOVE EAST AND REACH THE NORTH COAST MID AFTERNOON AND THE PUGET
SOUND AREA LATE AFTERNOON. SHOWERY AIR MASS WITH GOOD CHANCE OF PSCZ
FOR FRI NITE AND SAT MORNING. 19

KSEA...A PRETTY GOOD BET THAT THE SOUTH PART OF PUGET SOUND WILL
FILL UP WITH FOG AND LOW STRATUS BY MIDNIGHT...SO IT IS LIKELY THAT
BY DAYBREAK THAT WILL REACH AS FAR NORTH AS SEATTLE. I EXPECT TO
HAVE SOMETHING A LITTLE MORE PESSIMISTIC THAN THE 13Z VCFG SCT005 IN
THE CURRENT TAF...PROBABLY SEVERAL HOURS OF HALF A MILE IN FOG BY
ABOUT 11Z. 19

&&

.MARINE...COLD FRONT THRU THE NORTH COAST BY MID AFTERNOON WITH A
WESTERLY PUSH IN THE STRAIT BY 00Z. SEVERAL HOURS OF GALE WESTERLIES
A GOOD BET IN THE STRAIT AFTER ABOUT MID AFTERNOON ON FRIDAY...AND
MAY SEE A GOOD NW20-30KT IN ADMIRALTY INLET AS WELL BY EVENING. WILL
BEEF UP THE WINDS A NOTCH IN ADMIRALTY OTHERWISE FCST LOOKS FINE. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE
PZ...GALE WATCH CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE
       LATE FRI AFTERNOON AND FRI NIGHT.

&&

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:31 AM PSTSmall Craft AdvisorySEW32 hr
Jan 30, 2:56 PM PSTSmall Craft Advisory for Rough BarSEW3 days

Nearby

Gale Warnings in Washington, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.